"For years I had been a "junkie"--addicted to prescription and over the counter drugs. used oral and topical anti-inflammatory corticosteroids for 9 years to suppress my eczema/psoriasis. The steroids' side effect nearly killed me and did nothing to cure my eczema. Why elimination or suppression of the symptom is NOT the same as elimination of the disease . The side effects caused me to swell-up like a balloon and triggered terrible mood swings from deep depression to nasty outburst our rages. Functioning of vital organs such as my liver, kidneys, lungs and spleen were nearly shut down and I thought I would die." Shirley
In addition to increasing your risk of osteoporosis, steroid medications can weaken your muscles. Staying as active as possible will help you to maintain strong muscles and bones. Weight-bearing activities such as walking, dancing, and running will help your muscles stay strong and healthy. Many people report that these activities make them feel better mentally as well. In fact, there are actually chemicals in your brain triggered by significant exercise (usually about 30 minutes per day) that help you to attain a “natural high.” Your doctor can help you to assess your personal condition and decide on an exercise routine that is best for you. However, you should never put yourself through more than reasonable discomfort when exercising.